Thyroid Disorders Community
Chest pain on thyroid medicine
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Chest pain on thyroid medicine

I am 55, female and have had an under-active thyroid since my 1st child was born 38 years ago. (My mother has a goiter but never on thyroid pills) Since then I have been on thyroid hormone (mostly synthetic). I was doing fairly well, but in 2000 my doctor said he thought I would feel a lot better on natural hormone instead of Synthroid, so we changed my pills. I started to get chest pains. They would come & go in waves. He tried to switch me back to the Synthroid, but I still got really bad chest pains. He tried every other kind of thyroid on the market and they all gave me chest pains. He thinks it may have happened because I was also taking Tamoxifen at the time after a lumpectomy & radiation for breast cancer, since it also has an effect on the hormones. (I have been cancer free since 1997) We stopped all thyroid, and then I started getting severe chest pains on antibiotics for sinus infections.  I finally stopped the Tamoxifen after 4 years instead of 5 to see if that would help. I still get chest pain on certain antibiotics (thankfully I found a few I can still take!) but still can not get back on thyroid hormone. I am so tired now, after 7 years, I am almost bed-ridden! I can hardly get my breath when I walk, my legs feel like lead weights & I cannot stand for long. Doctors look at me like they have never heard of this, like I'm the only person in the world that has ever had this happen. I am desperate!!!  Does anyone have any idea what's happening to me??? I saw an Endocronologist & she had no idea! If I don't soon get back on thyroid I'm afraid I will never get out of bed!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
Maybe you could start out on a low dose and work your way up.
also some of the board are on beta blockers too so maybe that could work for you.
I would change endos too to get one who will work with you to find out why meds give you chest pains.
I hope the best for you.Let us know how it goes for you.
Love Venora
Blank
Avatar_f_tn
My doctor has tried me on very, very low doses and I still got chest pains!  He is going to try me on a homeopathic dose to see if that works.  What are beta blockers and what do they do?  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
798555_tn?1292791151
Blank
LazyMoose
MN